SEMI-ANALYTIC SOLUTIONS TO THE HAMILTON-JACOBI EQUATION WITH APPLICATIONS TO ORBIT PROPAGATION IN PERTURBED TWO-BODY REGIMES

Roshan Thomas Eapen, Manoranjan Majji, Kyle T. Alfriend, Puneet Singla

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

A systematic numerical approach to solve the Hamilton-Jacobi partial differential equation is proposed in this paper. Advances in sparse collocation methods are utilized to develop an algorithm to obtain an approximate functional form for the generating function. By employing a family of trajectories in the domain of the relevant phase volume, the generating function is formulated that governs the transformation of coordinates to rectify the motion of a dynamical system. The utility of this method is demonstrated by obtaining a semi-analytic solution to the main problem in artificial satellite theory.

Original languageEnglish (US)
Title of host publicationASTRODYNAMICS 2020
EditorsRoby S. Wilson, Jinjun Shan, Kathleen C. Howell, Felix R. Hoots
PublisherUnivelt Inc.
Pages3403-3422
Number of pages20
ISBN (Print)9780877036753
StatePublished - 2021
EventAAS/AIAA Astrodynamics Specialist Conference, 2020 - Virtual, Online
Duration: Aug 9 2020Aug 12 2020

Publication series

NameAdvances in the Astronautical Sciences
Volume175
ISSN (Print)0065-3438

Conference

ConferenceAAS/AIAA Astrodynamics Specialist Conference, 2020
CityVirtual, Online
Period8/9/208/12/20

All Science Journal Classification (ASJC) codes

  • Aerospace Engineering
  • Space and Planetary Science

Fingerprint

Dive into the research topics of 'SEMI-ANALYTIC SOLUTIONS TO THE HAMILTON-JACOBI EQUATION WITH APPLICATIONS TO ORBIT PROPAGATION IN PERTURBED TWO-BODY REGIMES'. Together they form a unique fingerprint.

Cite this